Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Existence of decaying entire solutions of a class of semilinear elliptic equations


Authors: Takaŝi Kusano, Ezzat S. Noussair and Charles A. Swanson
Journal: Proc. Amer. Math. Soc. 104 (1988), 1141-1147
MSC: Primary 35J60; Secondary 35B40
DOI: https://doi.org/10.1090/S0002-9939-1988-0929405-1
MathSciNet review: 929405
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The main result establishes the existence of a nontrivial nonnegative radial solution $ u \in C_{\operatorname{loc} }^2({{\mathbf{R}}^N})$ of a semilinear elliptic eigenvalue problem in $ {{\mathbf{R}}^N},N \geq 3$, such that $ u(\vert x\vert)$ has uniform limit zero as $ \vert x\vert \to \infty $. Asymptotic decay estimates and necessary conditions are obtained. Since such solutions do not exist in the space $ W_0^{1,2}({{\mathbf{R}}^N})$, a considerable departure from standard procedures is required.


References [Enhancements On Off] (What's this?)

  • [1] H. Berestycki and P. L. Lions, Une méthode locale pour l'existence de solutions positives de problèmes semi-linéaires elliptiques dans $ {{\mathbf{R}}^N}$, J. Analyse Math. 38 (1980), 144-187. MR 600785 (83e:35047)
  • [2] -, Nonlinear scalar field equations. I, Arch. Rational Mech. Anal. 82 (1983), 313-345. MR 695535 (84h:35054a)
  • [3] H. Berestycki, P. L. Lions, and L. A. Peletier, An ODE approach to the existence of positive solutions for semilinear problems in $ {{\mathbf{R}}^N}$, Indiana Univ. Math. J. 30 (1981), 141-157. MR 600039 (83e:35009)
  • [4] M. S. Berger, On the existence and structure of stationary states for a nonlinear Klein-Gordon equation, J. Funct. Anal. 9 (1972), 249-261. MR 0299966 (45:9014)
  • [5] W.-Y. Ding and W.-M. Ni, On the existence of positive entire solutions of a semilinear elliptic equation, Arch. Rational Mech. Anal. 91 (1986), 283-308. MR 807816 (87b:35056)
  • [6] B. Gidas and J. Spruck, Global and local behaviour of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math. 34 (1981), 525-598. MR 615628 (83f:35045)
  • [7] N. Kawano, On bounded entire solutions of semilinear elliptic equations, Hiroshima Math. J. 14 (1984), 125-158. MR 750393 (86b:35052)
  • [8] T. Kusano and M. Naito, Positive entire solutions of superlinear elliptic equations, Hiroshima Math. J. 16 (1986), 361-366. MR 855164 (87j:35130)
  • [9] T. Kusano and S. Oharu, On entire solutions of second order semilinear elliptic equations, J. Math. Anal. Appl. 113 (1986), 123-135. MR 826663 (87f:35087)
  • [10] W.-M. Ni, On the elliptic equation $ \Delta u + K(x){u^{(n + 2)/(n - 2)}} = 0$, its generalizations, and applications in geometry, Indiana Univ. Math. J. 31 (1982), 493-529. MR 662915 (84e:35049)
  • [11] E. S. Noussair and C. A. Swanson, Oscillation theory for semilinear Schrödinger equations and inequalities, Proc. Royal Soc. Edinburgh 75A (1975/76), 67-81. MR 0442436 (56:818)
  • [12] -, Positive solutions of semilinear elliptic problems in unbounded domains, J. Differential Equations 57 (1985), 349-372.
  • [13] -, Positive solutions of elliptic systems with bounded nonlinearities, Proc. Royal Soc. Edinburgh 108A (1988), 321-332. MR 943806 (89k:35020)
  • [14] W. A. Strauss, Existence of solitary waves in higher dimensions, Comm. Math. Phys. 55 (1977), 149-162. MR 0454365 (56:12616)
  • [15] J. F. Toland, On positive solutions of- $ of - \Delta u = F(x,u)$, Math. Z. 182 (1983), 351-357. MR 696532 (84i:35064)
  • [16] -, Positive solutions of nonlinear elliptic equations-existence and nonexistence of solutions with radial symmetry in $ {L_p}({{\mathbf{R}}^N})$, Trans. Amer. Math. Soc. 282 (1984), 335-354. MR 728716 (85b:35015)
  • [17] J. S. W. Wong, On the generalized Emden-Fowler equation, SIAM Rev. 17 (1975), 339-360. MR 0367368 (51:3610)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35J60, 35B40

Retrieve articles in all journals with MSC: 35J60, 35B40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0929405-1
Keywords: Semilinear elliptic equation, bounded nonlinearity, entire nonnegative solution, asymptotic decay law
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society